Effexor withdrawal brain zaps

Common Questions and Answers about Effexor withdrawal brain zaps

effexor

Avatar f tn When they list side effects of drugs, they do not list withdrawal symptoms. The brain zaps do not occur except when withdrawing. If you are getting them now, perhaps the anti-depressant you are on is not the right one for you. I took Prozac for a month, and the side effects I had were terriuble, and I had to be taken off it. Different people react to drugs differently. I had to try a few, before I found the right one for me.
Avatar n tn i tapered very slowly and had horrible headaches and brain zaps that were very very scary. While tapering my doctor put me on 20 mg of prozac and I think that helped somewhat. but three months later im still having occasional brain zaps Are these symptoms going to be permanent? im afraid that the effexor has done damage to my brain.
Avatar f tn I never heard of an antidepressant causing seizure while stopping cold turkey buy you will most likely experience brain zaps which are electric shock-like sensations lasting for a second thru your entire brain and sometimes spreading to other areas. Brain zaps are not to be confused with seizures. Both are extremely different and brain zaps are not dangerous at all. You might have to endure them for up to 1 month, Another description of the medication you want to quit would have been useful.
Avatar n tn I'm guessing you're suffering Effexor withdrawal, not Cymbalta withdrawal. It's not impossible to get a withdrawal from a short stay on a med, but unlikely. Sometimes a med just affects someone more profoundly than one would expect. But given you just came off Effexor, that being one of the hardest meds to stop taking and one that can have long withdrawals, I'm guess you didn't successfully stop it slowly enough to prevent withdrawals.
Avatar m tn I have recently stopped Effexor XR (150mg) and started Emsam (6mg). I have been off the effexor for 5 days and I am having "brain zaps." My question is, how long will these "brain Zaps last?" I go to school, and need to be able to function. Please email me at ***@**** for any insight.
Avatar n tn I've been off effexor for 8 months and I still get the "brain zaps". Other than that I don't really have much for symptoms of withdrawal, although my memory is significantly worse but I don't know if that's from the effexor or something else, I read somewhere that it could be from that but there are other things it could also be for me. I also get dizzy a lot which I'm pretty sure is from this.
1423357 tn?1511085442 Day 7 off of Effexor. My wife reports the brain zaps completely disappeared on Day 6. She has backed off the Paxil dose to 25mg. She hope to continue reduce that to her prescribed daily dose of 20mg. What remains currently in fatigue and occasional nausea. I questions whether the nausea could be just an illness. But upon taking her daily dose in the evening, the nausea goes away. So within one week, she has successfully transitioned from 150mg. of Effexor to 25mg.
Avatar n tn My doctor then advised me to stop taking the effexor for a week to see if the sexual side effects got any better which they did. I am now on day 5 of no effexor and i keep having these zaps or sensations running through my body. When will these stop? any help will be great. I am pretty scared about how long these could last.
Avatar m tn I have been taking Effexor for about a year and a half, and recently per my psychiatrist's recommendation, came off of them. While I quit cold turkey, I was on prozac during for a period of 3 weeks before quitting Effexor, and then continued taking the prozac for another 3 weeks. My psych's experiences with this has shown that it greatly minimizes withdrawal effects for those coming off effexor in this way. When I quit the effexor during the prozac period, everything was fine.
Avatar m tn 28AM had effexor at 9:00PM taking 5mg Prozac at 12:34AM
Avatar f tn s week and then they gradually got better and finally on the 4th week I was brain zaps free no withdrawal symptoms. 1 months to get off Cymbalta after 5-6 months of use. and trust me even if it sounds like 5-6 months is not long well 1 month is probably the longer period you will have to endure brain zaps because the brain will eventually adapt to the chance.
Avatar f tn This will go away. The brain zaps quit with me first but the nausea stayed for awhile. Have the brain zaps quit for you yet? Hang in there, okay. We're here to support you. M4you always gives great advice. He was trying to explain to you why your having these withdrawal symptoms.Sometimes it helps to know why your going through what your going through.
1128565 tn?1316721143 Hi Its Lorraine again !! Silly me carn't find my new anti-depressants prescribed by specialist - 20 mgs Citalopram. The Dr's seem to be having trouble checking info with hospital, they need to verify the new tablets. In the mean time they have left me without any anti-depressants, I know you can get really ill if you don't take them. Up to now I feel ok, but scared I may go down hill !! Feeling quite good at present and wondering whether I could stay off them ??
Avatar n tn even though i take my medication qday, i am still getting symptoms of withdrawal. i get the fuzzy head, brain zaps, weird eyesight etc. why?
1636357 tn?1300254494 Is it possible that I may have brain zaps indefinitely? They are seriously driving me mad and I am at my wits end...I don't know what to do. I don't want to be a slave to this medication. The only thing I've found that helps is hydrocodone (which I was initially prescribed after falling off of a ladder). Have I traded one evil for another? Is it dangerous to take hydrocodone indefinitely? (I don't exceed the instructed dosage.
1234094 tn?1267743546 Good evening! I have only been on effexor for a little over a year; however, over the last month or so I have slowly been weening myself off of it because I feel I no longer need it and it also becoming increasingly expensive! I am a 19 year old nursing school student, so money doesn't come around easily! Ha! The only symptoms I have been experiencing are the dizziness and "brain zaps" but they haven't really been that bad.
1325908 tn?1274861128 However this morning or should I say this afternoon I am feeling much better I am not haveing the brain zaps and the dizziness right now. I am hopeing that it is over. Pray to God it is over.
Avatar f tn I have not taken Lexapro, but I have taken other SSRIs (Prozac, Effexor and Cymbalta). All of them caused the brain zaps. Effexor was the worst offender, and I tapered it ridiculously slowly, and the problem hung on for a very long time. At least I found out it was a withdrawal problem by them - after stopping Prozac I had the brain zaps and suspected I was getting multiple sclerosis or something.
Avatar m tn Have a look at the Effexor withdrawal comments where it states "How Long Does Effexor Withdrawal Last" - over 830 replies - and this gives you an idea how the withdrawal time varies from person to person. I withdrew cold turkey and was OK after two weeks, but others take much longer. This is the most widely discussed topic on this site I think. So difficult to predict how long anything lasts with each individual person.
Avatar n tn For the brain zaps, try fish oil. You can also try tapering more slowly.
Avatar f tn I was on 100mgs a day with Pristiq for a year and when it came time to switch meds, I honestly thought I was going to die. The withdrawl and brain zaps were much stronger than I had ever felt before. It took 6 full weeks for them to go away and I tapered slow too. I would rather chew on tin foil than go thru that again.
477600 tn?1211421159 If you do then you will almost always get very sick. Your head and brain will feel like jello, you will get dizzy, brain zaps, the whole 9 yards if you get my point. Trust me I know, Been there, done that. After a few weeks back on Effexor, IF you still want to discontinue the drug then consult your doctor about a VERY slow taper off schedule. The slower the better when stopping Effexor.
Avatar f tn The brain zaps aren't damaging your brain. It's the drug being stopped that's causing them. Here's what's believed to be responsible for this: serotonin-targeting antidepressants alter the natural way the body breaks down used serotonin, allowing it to wash in targeted receptors longer. Other receptors turn off, the brain not believing them to be necessary anymore.